Non-autonomous equations with unpredictable solutions

AKHMET M., Fen M. O.

COMMUNICATIONS IN NONLINEAR SCIENCE AND NUMERICAL SIMULATION, vol.59, pp.657-670, 2018 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 59
  • Publication Date: 2018
  • Doi Number: 10.1016/j.cnsns.2017.12.011
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.657-670
  • Keywords: Unpredictable solutions, Poincare chaos, Differential equations, Discrete equations, CHAOS, SYSTEMS, BRAIN
  • Middle East Technical University Affiliated: Yes


To make research of chaos more amenable to investigating differential and discrete equations, we introduce the concepts of an unpredictable function and sequence. The topology of uniform convergence on compact sets is applied to define unpredictable functions [1,2]. The unpredictable sequence is defined as a specific unpredictable function on the set of integers. The definitions are convenient to be verified as solutions of differential and discrete equations. The topology is metrizable and easy for applications with integral operators. To demonstrate the effectiveness of the approach, the existence and uniqueness of the unpredictable solution for a delay differential equation are proved as well as for quasilinear discrete systems. As a corollary of the theorem, a similar assertion for a quasilinear ordinary differential equation is formulated. The results are demonstrated numerically, and an application to Hopfield neural networks is provided. In particular, Poincare chaos near periodic orbits is observed. The completed research contributes to the theory of chaos as well as to the theory of differential and discrete equations, considering unpredictable solutions. (C) 2017 Elsevier B.V. All rights reserved.